Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

July 6, 2012Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 6, 2012, 9:11 PM CDT for Pushmataha County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 9:11 PM CDT (02:11 UTC)
Expired
Jul 6, 2012, 10:00 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS84 KTSA 070211
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT FRI JUL 6 2012

OKZ049-070300-
PUSHMATAHA OK-
911 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 912 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF NASHOBA TO 10 MILES SOUTHEAST OF
NASHOBA TO 14 MILES EAST OF CLOUDY...MOVING WEST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...CORINNE...
RATTAN...CLOUDY...FINLEY...SNOW...NASHOBA...STANLEY...OLETA AND
CLAYTON LAKE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3417 9544 3430 9551 3454 9550 3463 9518
      3450 9504 3424 9504 3424 9505 3424 9514
      3417 9515
TIME...MOT...LOC 0212Z 070DEG 8KT 3453 9521 3440 9507
          3425 9505

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:26 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 6, 6:26 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT FRI JUL 6 2012

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
GUSTY WINDS/LOWER VISIBILITIES IN AND NEAR ISOLATED
THUNDERSTORMS ACROSS PARTS OF NORTHWEST AR AND SOUTHEAST
OK THROUGH 02Z. SLIGHTLY BETTER CHANCES AND COVERAGE OF
THUNDERSTORMS EXPECTED SATURDAY AFTERNOON...AND WILL
CARRY VCTS AT KFSM FOR NOW. MAINLY VFR CONDITIONS THROUGHOUT
THE PERIOD...EXCEPT NEAR SHOWERS/STORMS.

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT FRI JUL 6 2012/

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED OVER WESTERN
ARKANSAS WITHIN A PLUME OF DEEPER MOISTURE THAT IS WORKING
WESTWARD. GIVEN THE LARGE T/TD SPREADS IN PLACE THIS AFTERNOON
STRONG WIND GUSTS WILL BE POSSIBLE WITH EVEN THE WEAKER SHOWERS.
THIS ACTIVITY WILL BE SHORT LIVED AFTER SUNSET. MOISTURE LEVELS
WILL CONTINUE TO INCREASE SATURDAY...AND AS AFTERNOON CONVECTIVE
TEMPS ARE REACHED...THE COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL INCREASE A BIT MORE SATURDAY AFTERNOON AND EVENING.

THE MORE NOTICEABLE CHANGE IN THE WEATHER PATTERN BEGINS ON SUNDAY
AS THE CENTRAL U.S. UPPER HIGH BEGINS TO DEVELOP FURTHER
WEST...AND A DEEPENING EASTERN U.S. TROUGH PUSHES A FRONTAL
BOUNDARY TOWARD THE SOUTHERN PLAINS. THIS ALONG WITH PERSISTENT
AXIS OF DEEP MOISTURE WILL MAINTAIN SCATTERED SHOWERS AND
THUNDERSTORMS...WITH COVERAGE INCREASING ALONG THE EVENTUAL
FRONTAL BOUNDARY POSITION MONDAY INTO TUESDAY. TEMPERATURES WILL
EVENTUALLY COOL...BUT NOT BEFORE ANOTHER HOT AND HUMID DAY
SATURDAY AND POSSIBLY SUNDAY. THE MORE NOTICEABLE COOL OFF WILL
ARRIVE ON MONDAY...WITH TEMPS NEAR NORMAL FOR MUCH OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76 101  76  98 /  10  10  20  30
FSM   75 101  75  97 /  10  20  20  40
MLC   72  98  74  94 /  10  20  20  30
BVO   70 102  73  98 /  10  10  20  30
FYV   69  97  71  93 /  10  20  20  40
BYV   71  97  73  96 /  10  20  20  50
MKO   74  98  73  96 /  10  20  20  30
MIO   72 100  72  97 /  10  10  20  40
F10   72  99  73  95 /  10  20  20  30
HHW   73  97  75  95 /  10  20  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...18
Hazardous weather outlook, Jul 6, 4:47 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT FRI JUL 6 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
447 PM CDT FRI JUL 6 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...VERY LIMITED.
	AREA...NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HOT WEATHER CONTINUES THIS AFTERNOON WITH HEAT INDEX VALUES
BETWEEN 100 AND 105 DEGREES ACROSS MOST OF THE REGION. THE HOT
TEMPERATURES AND LOW RELATIVE HUMIDITIES DURING THE AFTERNOON
HOURS WILL COMBINE WITH DRY AND CURED VEGETATION TO YIELD A
LIMITED FIRE DANGER TODAY. WINDS ARE FORECAST TO BE LIGHT...WHICH
WILL LIMIT THE WILDFIRE SPREAD POTENTIAL.

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE LATE AFTERNOON
AND IMPACT MAINLY NEAR THE HIGHER TERRAIN OF NORTHWEST ARKANSAS
AND EXTREME EASTERN OKLAHOMA. A SMALL NUMBER OF THESE STORMS COULD
PRODUCE DAMAGING DOWNBURST WINDS...BUT THE THREAT WILL BE
EXTREMELY LOCALIZED. THE STORMS WILL ALSO PROVIDE LOCALIZED RELIEF
FROM THE HEAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE BRIEF AND ISOLATED NATURE
OF ANY SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE THIS WEEKEND AND EARLY NEXT
WEEK. MOISTURE WILL LIFT UP INTO THE REGION FROM THE GULF COAST AS
THE UPPER RIDGE BREAKS DOWN. THEN...A FRONT WILL PUSH INTO THE
REGION FROM KANSAS AND MISSOURI SUNDAY INTO MONDAY. TEMPERATURES
WILL ALSO FALL BELOW NORMAL FOR A FEW DAYS NEXT WEEK AS A RESULT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 6, 6:35 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT FRI JUL 6 2012

ARZ001-070000-
BENTON AR-
635 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 635 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HILL TOP...
MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WALNUT HILL...HILL TOP...ROGERS...PEA RIDGE...AVOCA
AND GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3627 9410 3650 9425 3650 9395 3639 9389
TIME...MOT...LOC 2335Z 071DEG 7KT 3643 9400
Special weather statement, Jul 6, 9:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT FRI JUL 6 2012

OKZ049-070300-
PUSHMATAHA OK-
911 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 912 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF NASHOBA TO 10 MILES SOUTHEAST OF
NASHOBA TO 14 MILES EAST OF CLOUDY...MOVING WEST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...CORINNE...
RATTAN...CLOUDY...FINLEY...SNOW...NASHOBA...STANLEY...OLETA AND
CLAYTON LAKE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3417 9544 3430 9551 3454 9550 3463 9518
      3450 9504 3424 9504 3424 9505 3424 9514
      3417 9515
TIME...MOT...LOC 0212Z 070DEG 8KT 3453 9521 3440 9507
          3425 9505

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:33 AM CDTSpecial Weather StatementTSACraig27 min
Jul 7, 2:36 PM CDTSpecial Weather StatementTSASequoyah39 min
Jul 7, 3:02 PM CDTSevere Thunderstorm WarningTSALeFlore58 min
Jul 7, 3:17 PM CDTSevere Thunderstorm WarningTSALeFlore58 min
Jul 7, 3:56 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha64 min
Jul 7, 5:00 PM CDTSpecial Weather StatementTSAPushmataha30 min
Jul 7, 5:14 PM CDTSpecial Weather StatementTSALatimer31 min
Jul 7, 1:07 PM CDTSpecial Weather StatementTSACrawford23 min
Jul 7, 1:27 PM CDTSpecial Weather StatementTSACrawford48 min
Jul 7, 1:52 PM CDTSpecial Weather StatementTSACrawford38 min
Jul 7, 2:08 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian52 min
Jul 7, 2:22 PM CDTSpecial Weather StatementTSASebastian23 min
Jul 7, 2:28 PM CDTSpecial Weather StatementTSAWashington47 min
Jul 7, 2:44 PM CDTSpecial Weather StatementTSASebastian46 min
Jul 7, 2:50 PM CDTSpecial Weather StatementTSACarroll, Madison40 min
Jul 7, 3:05 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington47 min
Jul 7, 3:24 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington66 min
Jul 7, 4:25 PM CDTSpecial Weather StatementTSACarroll35 min
Jul 7, 4:31 PM CDTSpecial Weather StatementTSABenton29 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.